Alert archive / Minnesota / Winter Weather Advisories in 2011
Winter Weather Advisory 27, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter weather advisory at Jan 9, 2011, 2:09 PM CST for 9 counties in Minnesota. It took effect at Jan 10, 2011, 12:00 AM CST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2011, 2:09 PM CST (20:09 UTC)
- In effect from
- Jan 10, 2011, 12:00 AM CST
- Expired
- Jan 11, 2011, 6:00 AM CST
- In force
- 30 hr
- Issued by
- NWS Twin Cities, MN
Counties Blue Earth County, MN, Brown County, MN, Faribault County, MN, Freeborn County, MN, Martin County, MN, Nicollet County, MN, Redwood County, MN, Waseca County, MN, Watonwan County, MN
The radar
The Minneapolis radar (KMPX), 109 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
588 WWUS43 KMPX 092009 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 209 PM CST SUN JAN 9 2011 ...WIDESPREAD SNOW FOR SOUTH CENTRAL MINNESOTA TONIGHT THROUGH EARLY TUESDAY MORNING... .THE NATIONAL WEATHER SERVICE HAS ISSUED A WINTER WEATHER ADVISORY FOR PARTS OF SOUTH CENTRAL MINNESOTA FOR LATE TONIGHT THROUGH MIDNIGHT MONDAY NIGHT. SOME CITIES INCLUDED IN THE ADVISORY ARE FAIRMONT...MANKATO...AND ST JAMES. THIS ALSO INCLUDES A PORTION OF INTERSTATE 90. A BROAD AREA OF LOW PRESSURE OVER THE NORTHERN PLAINS WILL MOVE SLOWLY SOUTHEAST OVER THE MIDWEST DURING THE NEXT COUPLE OF DAYS. FROM THIS...SNOW WILL SPREAD EAST OVER CENTRAL AND SOUTHERN MINNESOTA TONIGHT...AND OVER PARTS OF EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN ON MONDAY. THE SNOW WILL BE MAINLY LIGHT...BUT CONTINUOUS...OVER THE ADVISORY AREA. SNOWFALL TOTALS BY LATE MONDAY NIGHT OF FOUR TO SIX INCHES ARE EXPECTED WITHIN THE ADVISORY AREA...AND SCATTERED AMOUNTS OVER SIX INCHES ARE LIKELY WITHIN THE ADVISORY AREA. WINDS ARE EXPECTED TO REMAIN UNDER 10 MILES PER HOUR DURING THE PERIOD...LEADING TO LITTLE IF ANY BLOWING AND DRIFTING SNOW. MNZ082-083-091-092-100415- /O.NEW.KMPX.WW.Y.0027.110110T0600Z-110111T0600Z/ WATONWAN-BLUE EARTH-MARTIN-FARIBAULT- INCLUDING THE CITIES OF...ST. JAMES...MANKATO...FAIRMONT... BLUE EARTH 209 PM CST SUN JAN 9 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST MONDAY NIGHT. * TIMING...SNOW WILL BEGIN THIS EVENING AND INCREASE GRADUALLY IN INTENSITY OVERNIGHT...PERSISTING THROUGH MONDAY...THEN DIMINISH TO MAINLY FLURRIES BY LATER TUESDAY MORNING. * MAIN IMPACT...SNOWFALL TOTALS OF FOUR TO SIX INCHES WITH SCATTERED HIGHER TOTALS. * OTHER IMPACTS...VISIBILITIES WILL BE REDUCED AT TIMES TO UNDER A MILE...AND ROADS COULD BECOME SLIPPERY AND SNOW COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
6 follow-up statements
751 WWUS43 KMPX 100320 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 920 PM CST SUN JAN 9 2011 ...WIDESPREAD SNOW FOR SOUTH CENTRAL MINNESOTA TONIGHT THROUGH EARLY TUESDAY MORNING... .A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR PARTS OF SOUTH CENTRAL MINNESOTA FOR TONIGHT THROUGH MIDNIGHT MONDAY NIGHT. SOME CITIES INCLUDED IN THE ADVISORY ARE FAIRMONT...MANKATO...AND ST JAMES. THIS ALSO INCLUDES A PORTION OF INTERSTATE 90. A BROAD AREA OF LOW PRESSURE OVER THE NORTHERN PLAINS WILL MOVE SLOWLY SOUTHEAST OVER THE MIDWEST DURING THE NEXT COUPLE OF DAYS. FROM THIS...SNOW WILL SPREAD EAST OVER CENTRAL AND SOUTHERN MINNESOTA TONIGHT...AND OVER PARTS OF EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN ON MONDAY. THE SNOW WILL BE MAINLY LIGHT... BUT CONTINUOUS...OVER THE ADVISORY AREA. SNOWFALL TOTALS BY LATE MONDAY NIGHT OF FOUR TO SIX INCHES ARE EXPECTED WITHIN THE ADVISORY AREA...AND SCATTERED AMOUNTS OVER SIX INCHES ARE LIKELY WITHIN THE ADVISORY AREA. WINDS ARE EXPECTED TO REMAIN UNDER 10 MILES PER HOUR DURING THE PERIOD... LEADING TO LITTLE IF ANY BLOWING AND DRIFTING SNOW. MNZ082-083-091-092-101130- /O.CON.KMPX.WW.Y.0027.110110T0600Z-110111T0600Z/ WATONWAN-BLUE EARTH-MARTIN-FARIBAULT- INCLUDING THE CITIES OF...ST. JAMES...MANKATO...FAIRMONT... BLUE EARTH 920 PM CST SUN JAN 9 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST MONDAY NIGHT... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST MONDAY NIGHT. * TIMING...SNOW WILL GRADUALLY INCREASE IN INTENSITY OVERNIGHT... PERSISTING THROUGH MONDAY...THEN DIMINISH TO MAINLY FLURRIES BY LATER TUESDAY MORNING. * MAIN IMPACT...SNOWFALL TOTALS OF FOUR TO SIX INCHES WITH SCATTERED HIGHER TOTALS. * OTHER IMPACTS...VISIBILITIES WILL BE REDUCED AT TIMES TO UNDER A MILE...AND ROADS COULD BECOME SLIPPERY AND SNOW COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
837 WWUS43 KMPX 100908 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 308 AM CST MON JAN 10 2011 ...A PROLONGED PERIOD OF MAINLY LIGHT SNOW ACROSS PORTIONS OF SOUTHWEST AND SOUTH CENTRAL MINNESOTA THROUGH TUESDAY MORNING... .A WINTER WEATHER ADVISORY IS NOW IN EFFECT FOR AREAS OF SOUTHWEST AND SOUTH CENTRAL MINNESOTA...OR MAINLY SOUTH OF A LINE FROM REDWOOD FALLS...TO ST. PETER AND ALBERT LEA UNTIL 6 AM TUESDAY. SOME CITIES INCLUDED IN THE ADVISORY ARE NEW ULM...MANKATO...ST. JAMES AND WASECA. THIS ALSO INCLUDES A PORTION OF INTERSTATE 90. A BROAD AREA OF LOW PRESSURE OVER THE NORTHERN PLAINS WILL MOVE SLOWLY SOUTHEAST OVER THE UPPER MIDWEST DURING THE NEXT COUPLE OF DAYS. PERIODS OF MAINLY LIGHT SNOW WILL SPREAD NORTHWARD ACROSS THE ADVISORY AREA...WITH SNOWFALL AMOUNTS RANGING FROM ONE TO THREE INCHES EVERY 6 TO 12 HOURS. TOTAL SNOWFALL AMOUNTS BY THE TIME THE LIGHT SNOW TAPERS OFF TO FLURRIES WILL RANGE FROM FOUR TO SIX INCHES IN THE ADVISORY AREA. THE HIGHEST TOTALS WILL LIKELY BE ALONG THE IOWA BORDER. WINDS WILL INCREASE SLIGHTLY TONIGHT WHICH WILL LEAD TO SOME BLOWING SNOW. MNZ073>075-084-093-101715- /O.EXB.KMPX.WW.Y.0027.000000T0000Z-110111T1200Z/ REDWOOD-BROWN-NICOLLET-WASECA-FREEBORN- INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST. PETER... WASECA...ALBERT LEA 308 AM CST MON JAN 10 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 6 AM CST TUESDAY. * TIMING...LIGHT SNOW WILL PERSIST THROUGH TONIGHT...BEFORE DIMINISHING TO FLURRIES BY TUESDAY MORNING. * MAIN IMPACT...SNOWFALL TOTALS OF FOUR TO SIX INCHES WITH SCATTERED HIGHER TOTALS. * OTHER IMPACTS...VISIBILITIES WILL BE REDUCED AT TIMES TO UNDER A MILE...AND ROADS COULD BECOME SLIPPERY AND SNOW COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MNZ082-083-091-092-101715- /O.EXT.KMPX.WW.Y.0027.000000T0000Z-110111T1200Z/ WATONWAN-BLUE EARTH-MARTIN-FARIBAULT- INCLUDING THE CITIES OF...ST. JAMES...MANKATO...FAIRMONT... BLUE EARTH 308 AM CST MON JAN 10 2011 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 AM CST TUESDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST TUESDAY. * TIMING...LIGHT SNOW WILL PERSIST THROUGH TONIGHT...BEFORE DIMINISHING TO FLURRIES BY TUESDAY MORNING. * MAIN IMPACT...SNOWFALL TOTALS OF FOUR TO SIX INCHES WITH SCATTERED HIGHER TOTALS. * OTHER IMPACTS...VISIBILITIES WILL BE REDUCED AT TIMES TO UNDER A MILE...AND ROADS COULD BECOME SLIPPERY AND SNOW COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ JLT
953 WWUS43 KMPX 101707 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1107 AM CST MON JAN 10 2011 ...A PROLONGED PERIOD OF MAINLY LIGHT SNOW ACROSS PORTIONS OF SOUTHWEST AND SOUTH CENTRAL MINNESOTA THROUGH TUESDAY MORNING... .A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR AREAS OF SOUTHWEST AND SOUTH CENTRAL MINNESOTA...OR MAINLY SOUTH OF A LINE FROM REDWOOD FALLS...TO ST. PETER AND ALBERT LEA UNTIL 6 AM TUESDAY. SOME CITIES INCLUDED IN THE ADVISORY ARE NEW ULM... MANKATO...ST. JAMES AND WASECA. THIS ALSO INCLUDES A PORTION OF INTERSTATE 90. A BROAD AREA OF LOW PRESSURE OVER THE NORTHERN PLAINS WILL MOVE SLOWLY SOUTHEAST OVER THE UPPER MIDWEST DURING THE NEXT COUPLE OF DAYS. EXPECT PERIODS OF LIGHT TO MODERATE SNOW TO CONTINUE OVER THE ADVISORY AREA WITH SNOWFALL TOTALS ENDING BY TUESDAY MORNING...RANGING FROM FIVE TO EIGHT INCHES. THERE COULD BE A FEW AREAS TO EXCEED OVER EIGHT INCHES...MAINLY SOUTH OF THE INTERSTATE 90 CORRIDOR. THE SNOW SHOULD TAPER OFF TO SNOW FLURRIES BY TUESDAY MORNING. WINDS WILL INCREASE SLIGHTLY TONIGHT WHICH WILL LEAD TO SOME BLOWING SNOW. MNZ073>075-082>084-091>093-110115- /O.CON.KMPX.WW.Y.0027.000000T0000Z-110111T1200Z/ REDWOOD-BROWN-NICOLLET-WATONWAN-BLUE EARTH-WASECA-MARTIN- FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST. PETER... ST. JAMES...MANKATO...WASECA...FAIRMONT...BLUE EARTH...ALBERT LEA 1107 AM CST MON JAN 10 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. * TIMING...LIGHT SNOW WILL PERSIST THROUGH TONIGHT...BEFORE DIMINISHING TO FLURRIES BY TUESDAY MORNING. * MAIN IMPACT...SNOWFALL TOTALS OF FIVE TO EIGHT INCHES WITH SCATTERED HIGHER TOTALS. * OTHER IMPACTS...VISIBILITIES WILL BE REDUCED AT TIMES TO UNDER A MILE...AND ROADS COULD BECOME SLIPPERY AND SNOW COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
354 WWUS43 KMPX 102144 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 344 PM CST MON JAN 10 2011 ...LIGHT SNOW WILL CONTINUE ACROSS SOUTHWEST AND SOUTH CENTRAL MINNESOTA THROUGH TUESDAY MORNING... .A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL MINNESOTA...MAINLY SOUTH OF A LINE FROM REDWOOD FALLS...TO ST. PETER AND ALBERT LEA UNTIL 6 AM TUESDAY. SOME CITIES INCLUDED IN THE ADVISORY ARE NEW ULM... MANKATO...ST. JAMES AND WASECA. THIS ALSO INCLUDES INTERSTATE 90. AN ADDITIONAL 1 TO 3 INCHES OF SNOW WILL BE POSSIBLE BEFORE THE SNOW DIMINISHES LATE TUESDAY MORNING. FINAL...TWO DAY...SNOW TOTALS BETWEEN FIVE AND EIGHT INCHES ARE EXPECTED. A FEW AREAS COULD EXCEED EIGHT INCHES...MAINLY IN BROWN...MARTIN...REDWOOD...AND WATONWAN COUNTIES. A BROAD AREA OF LOW PRESSURE WILL CONTINUE TO MOVE SLOWLY SOUTHEAST OVER THE UPPER MIDWEST TONIGHT AND TUESDAY. EXPECT PERIODS OF LIGHT TO MODERATE SNOW TO CONTINUE OVER THE ADVISORY AREA TONIGHT. THE SNOW SHOULD TAPER OFF TO SNOW FLURRIES BY TUESDAY MORNING. WINDS WILL INCREASE SLIGHTLY TONIGHT WHICH WILL LEAD TO SOME BLOWING SNOW. MNZ073>075-082>084-091>093-110545- /O.CON.KMPX.WW.Y.0027.000000T0000Z-110111T1200Z/ REDWOOD-BROWN-NICOLLET-WATONWAN-BLUE EARTH-WASECA-MARTIN- FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST. PETER... ST. JAMES...MANKATO...WASECA...FAIRMONT...BLUE EARTH...ALBERT LEA 344 PM CST MON JAN 10 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. * TIMING...SNOW...MAINLY LIGHT WILL PERSIST THROUGH TONIGHT...BEFORE DIMINISHING TO FLURRIES BY TUESDAY MORNING. * MAIN IMPACT...SNOWFALL TOTALS OF FIVE TO EIGHT INCHES WITH SCATTERED HIGHER TOTALS. * OTHER IMPACTS...VISIBILITIES WILL BE REDUCED AT TIMES TO UNDER A MILE...AND ROADS COULD BECOME SLIPPERY AND SNOW COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ FRANKS
549 WWUS43 KMPX 110506 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1106 PM CST MON JAN 10 2011 ...LIGHT SNOW WILL CONTINUE ACROSS SOUTHWEST AND SOUTH CENTRAL MINNESOTA THROUGH TUESDAY MORNING... .A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL MINNESOTA...MAINLY SOUTH OF A LINE FROM REDWOOD FALLS...TO ST. PETER AND ALBERT LEA UNTIL 6 AM TUESDAY. SOME CITIES INCLUDED IN THE ADVISORY ARE NEW ULM... MANKATO...ST. JAMES AND WASECA. THIS ALSO INCLUDES INTERSTATE 90. THROUGH 8 PM...AREAS ALONG AND OF SOUTH OF A LINE FROM REDWOOD FALLS TO MANKATO HAD RECEIVED 5 INCHES OF SNOW. AN ADDITIONAL 1 TO 2 INCHES OF SNOW IS POSSIBLE OVER SOUTH CENTRAL MINNESOTA THROUGH EARLY MORNING...WHICH WILL BRING TWO DAY SNOW TOTALS... BETWEEN FIVE AND EIGHT INCHES. A FEW AREAS COULD EXCEED EIGHT INCHES...MAINLY IN BROWN...MARTIN...REDWOOD...BLUE EARTH...AND WATONWAN COUNTIES. A BROAD AREA OF LOW PRESSURE WILL CONTINUE TO MOVE SLOWLY SOUTHEAST OVER THE UPPER MIDWEST TONIGHT AND TUESDAY. EXPECT PERIODS OF LIGHT TO MODERATE SNOW TO CONTINUE OVER THE ADVISORY AREA TONIGHT. THE SNOW SHOULD TAPER OFF TO SNOW FLURRIES BY TUESDAY MORNING. WINDS WILL INCREASE SLIGHTLY BY MORNING WHICH COULD LEAD TO SOME BLOWING SNOW. MNZ073>075-082>084-091>093-111200- /O.CON.KMPX.WW.Y.0027.000000T0000Z-110111T1200Z/ REDWOOD-BROWN-NICOLLET-WATONWAN-BLUE EARTH-WASECA-MARTIN- FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST. PETER... ST. JAMES...MANKATO...WASECA...FAIRMONT...BLUE EARTH...ALBERT LEA 1106 PM CST MON JAN 10 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. * TIMING...SNOW...MAINLY LIGHT WILL PERSIST THROUGH TONIGHT... BEFORE DIMINISHING TO FLURRIES BY TUESDAY MORNING. * MAIN IMPACT...SNOWFALL TOTALS OF FIVE TO EIGHT INCHES WITH SCATTERED HIGHER TOTALS. * OTHER IMPACTS...VISIBILITIES WILL BE REDUCED AT TIMES TO UNDER A MILE...AND ROADS WILL BECOME SLIPPERY AND SNOW COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
002 WWUS43 KMPX 111148 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 548 AM CST TUE JAN 11 2011 ...SNOW TAPERING OFF THIS MORNING... .OCCASIONAL LIGHT SNOW THIS MORNING WILL TAPER OFF TO FLURRIES THIS AFTERNOON WITH ONLY AN ADDITIONAL INCH POSSIBLE THROUGH NOON. THEREFORE THE WINTER WEATHER ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 AM. MNZ073>075-082>084-091>093-111300- /O.EXP.KMPX.WW.Y.0027.000000T0000Z-110111T1200Z/ REDWOOD-BROWN-NICOLLET-WATONWAN-BLUE EARTH-WASECA-MARTIN- FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST. PETER... ST. JAMES...MANKATO...WASECA...FAIRMONT...BLUE EARTH...ALBERT LEA 548 AM CST TUE JAN 11 2011 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter weather advisory went out at Jan 9, 11:45 AM CST, 2 hours 24 minutes earlier.
Area forecast discussion, Jan 9, 11:45 AM CST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1145 AM CST SUN JAN 9 2011 .UPDATE... UPDATED TO INCLUDE 18Z AVIATION DISCUSSION BELOW. && .DISCUSSION... /ISSUED 120 AM CST SUN JAN 9 2011/ MAIN DILEMMA OVER THE NEXT 24 TO 48 HRS IS WHETHER THE DRY AIR ACROSS THE FA WILL HOLD THE LIGHT SNOW AT BAY UNTIL MONDAY. TWO SEPARATE UPPER LEVEL DISTURBANCES ACROSS THE ROCKIES WILL PLACE THE KEY ROLE IN OUR WEATHER DURING THE NEXT SEVERAL DAYS. THE PROBLEM REMAINS AS TO WHETHER THE VERY DRY ARCTIC AIR MASS WILL KEEP MOST AREAS /N AND E FA/ DRY UNTIL MONDAY. ALTHOUGH A WEAK SHORT WAVE WILL MOVE ACROSS THE DAKOTAS TODAY AND BRING MID LEVEL CLOUDINESS ACROSS WESTERN MN /EVENTUALLY LT SN BY THIS EVENING IN THE FAR SW/. THIS SYSTEM WILL TAKE A MORE NORTHERLY TRACK...WITH THE MAIN UPPER SYSTEM MOVING ACROSS THE CENTRAL PLAINS BY MONDAY. THE WEAKER NORTHERLY SYSTEM WILL INITIALLY SATURATE THE ATMOSPHERE ACROSS THE FAR SW FA. HOWEVER...AS IT SHEARS OUT AND MOVES NORTH ACROSS THE DAKOTAS...THE SECOND SYSTEM WILL LEAD TO WEAKER LIFT IN OUR REGION AS IT BEGINS TO INTENSIFY ACROSS THE CENTRAL PLAINS. THE BEST SCENARIO WILL BE AN AREA OF MAINLY LIGHT SNOW ACROSS SW AND SC MN BEGINNING LATE THIS AFTN...AND CONTINUING THRU MONDAY. AREAS TO THE NORTH AND NORTHEAST WILL BE FIGHTING THE DRY AIR MASS THRU MONDAY WITH THE E/SE FLOW. EVENTUALLY...THE ATMOSPHERE WILL SATURATE ENOUGH FOR THE REMAINDER OF THE FA TO PRODUCE BANDS OF MAINLY LIGHT SNOW/FLURRIES...WHICH WILL SLOWLY DECREASE TUESDAY/TUESDAY NIGHT AS THE MAIN SYSTEM MOVES ACROSS THE OHIO VALLEY AND THE INVERTED TROUGH ACROSS OUR REGION WEAKENS. BASED ON SEVERAL ENSEMBLE MEMBERS AND THE MEAN OF THE QPF AMTS OF THE NAM/GFS...SNOWFALL AMTS WILL RANGE FROM 4 TO 6 INCHES ACROSS THE FAR SW FA...TO ONE TO FOUR INCHES ELSEWHERE. SEVERAL FACTORS THAT LEAD TO UNCERTAINTY IN SNOWFALL AMTS IN THE N/NE FA IS...THE CURRENT VERY DRY ARCTIC AIR MASS...INTENSITY OF THE FIRST WAVE MOVING NORTH ACROSS THE DAKOTAS...AND WHETHER THE SECOND WAVE HAS ENOUGH LIFT TO PRODUCE ANY SIGNIFICANT SNOWFALL. NOT MUCH CHG IN THE FORECAST BEYOND WEDNESDAY AS THE ARCTIC AIR MASS AND ASSOCIATED THERMAL BOUNDARY WILL LEAD TO SEVERAL CHC OF LT SN BY THE END OF THE WEEK...AND INTO THE WEEKEND. HOW FAR SOUTH THE VERY COLD AIR MASS MOVES REMAINS UNCERTAIN. THEREFORE...NO MAJOR CHG IN THE TEMPERATURE FORECAST BEYOND WEDNESDAY. ..JLT.. && .AVIATION.../18Z TAF ISSUANCE/ FAIRLY QUIET AFTERNOON...WITH MAINLY MID/HIGH CLOUDS INVADING THE WESTERN PORTION OF THE FORECAST AREA. CLOUDS EXPECTED TO THICKEN OVER THE ENTIRE FORECAST OVERNIGHT TONIGHT AS LOW PRESSURE SYSTEM OVE THE NORTHERN PLAINS MOVES SOUTHEAST. FOLLOWED THE MOISTURE CHANNEL FROM 700 MB PROGGED CHARTS OFF THE NAM40 MODEL. LIGHT SNOW SHOULD BEGIN TO FALL OVER WEST CENTRAL AND SOUTH CENTRAL MN LATER THIS EVENING...AND IN THE TWIN CITIES AREA AFTER 600 AM MONDAY...AND LATE MORNING OVER PORTIONS OF WEST CENTRAL WISCONSIN. WEATHER CONDS LOWERING TO MVFR TO IFR CONDS IN LIGHT SNOW AND FOG...ESPECIALLY OVER SOUTHWEST HALF OF MN BY NOON MONDAY. KMSP...HIGH CLOUDS GENERALLY ABOVE 20 THOUSAND FEET AGL THROUGH THE BALANCE OF THE EVENING...THEN CEILING LOWERING TO 3000 FEET AGL WITH SOME LIGHT SNOW DEVELOPING MONDAY MORNING AFTER 600 AM. CEILINGS EXPECTED TO LOWER UNDER 1000 FEET AGL AND VISIBILITY UNDER 2 MILE IN SNOW BY NOON MONDAY. NOT MUCH CHANGE EXPECTED AFTERWARDS...NOT UNTIL LATE TUESDAY NIGHT OR WEDNESDAY. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JLT/TRH
Hazardous weather outlook, Jan 9, 11:22 AM CST, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1122 AM CST SUN JAN 9 2011 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 100945- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1122 AM CST SUN JAN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT SNOW WILL SPREAD INTO FAR SOUTHWEST...AND WEST CENTRAL MINNESOTA THIS EVENING AND OVERNIGHT. LIGHT SNOWFALL ACCUMULATIONS ARE POSSIBLE IN THESE AREAS BY MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LIGHT SNOW WILL SPREAD ACROSS THE REMAINDER OF SOUTHERN AND CENTRAL MINNESOTA... AS WELL AS WEST CENTRAL WISCONSIN ON MONDAY AND TUESDAY...BEFORE TAPERING OFF TUESDAY NIGHT. HIGHEST SNOWFALL ACCUMULATIONS WILL BE ALONG WITH IOWA BORDER. ANOTHER CHANCE OF SNOW WILL DEVELOP BY THE END OF THE WEEK WITH MORE ACCUMULATIONS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND SNOWFALL OBSERVERS ARE URGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE.
Nearby
Winter Weather Advisories in Minnesota, 2011Every winter weather advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.